MAUDE Adverse Event Report: BAUSCH + LOMB IC-8 APTHERA IOL; INTRAOCULAR LENS

BAUSCH + LOMB IC-8 APTHERA IOL; INTRAOCULAR LENS
Model Number IC8APT+220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for evaluation.Visual inspection found the lens had the appearance of the reported lens and was missing one haptic.The center of the optic was cut, and there was a portion of the optic missing near the second haptic-optic junction.Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that during the placement of an intraocular lens, the lens tore at the haptic junction.After implantation into the eye, the lens was removed and a back up lens of the same model and diopter was attempted.The back up lens implantation was not successful and the iris was torn during the removal of the back up lens.The patient was left aphakic.Additional information has been requested of the reporter, but has not been provided.Lens 2 of 2.
 
Additional Manufacturer Narrative
Additional information: d4, g3, h2, h6, h10/11 a review of the device history record (dhr), did not find any anomalies or nonconformities related to the reported event.The trend analysis, risk analysis, and directions for use are considered acceptable with the product performing within anticipated rates.Based on the available information, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) may have contributed to the event.

Brand Name
IC-8 APTHERA IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key16967013
Report Number0001313525-2023-70057
Device Sequence Number5491898
Product Code HQL
UDI-Device Identifier00813359020977
UDI-Public(01)00813359020977(17)230509(11)220510(10)BE-GA-22013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC8APT+220
Device Catalogue Number82078-220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale